MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5_ 12.6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6- type of investigation code: 4110- lens work order search-no similar complaint event(s) within associated lots were found.H11- secondary surgical intervention to remove/replace/reposition the lens is identified in the labeling as a known potential adverse event following icl implantation.Claim (b)(4).
 
Event or Problem Description
A healthcare professional reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced cloudiness".In a separate visit the lens was explanted.Reportedly, "patient elected to not replace".If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Additional data: b5 a healthcare professional reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced "cloudiness".In a separate visit the lens was explanted.Reportedly, "patient elected to not replace".The cause of the event was reported as the device.Cause details provided: "device was reported defective due to clouding.Clouding became worse".(b)(4).
 
Additional Manufacturer Narrative
Corrected data: b5- a healthcare professional reported that following an implantable collamer lens (icl) implantation procedure, "the lens clouded and needed to be removed".Reportedly, "implanted a lens that stars issued a voluntary recall notice for.At the time, the patient was seeing well and there was not an issue, discovered a 'cloudiness' to this icl that was implanted".In a separate visit the lens was explanted.Reportedly, "after problem with icl patient preferred no icl and instead clear lens exchange.I provided this surgery for free due to failure of the device.Now patient now sees better than 20/20".The cause of the event was reported as the device.Cause details provided: "device was reported defective due to clouding.Clouding became worse".H6-health effect- clinical code: "4581- clear lens exchange" and "lens clouded" should be added.Additional information: h6- type of investigation code: 3331- device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
MDR Report Key20754236
Report Number2023826-2024-05328
Device Sequence Number21148084
Product Code MTA
UDI-Device Identifier00841542119191
UDI-Public(01)00841542119191(11)221110(17)241031
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberVICM5_ 12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by Manufacturer11/21/2024
01/08/2025
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date12/03/2024
02/18/2025
Date Device Manufactured11/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-UNK.; FOAM TIP PLUNGER MODEL-FTP, LOT#-UNK.; INJECTOR MODEL-MSI-PF, LOT#-UNK.; INJECTOR MODEL: LIOLI-24, LOT# FCK2505.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient SexFemale